Alert archive / Missouri / River Flood Warnings in 2013
River Flood Warning 192, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Aug 10, 2013, 3:30 AM CDT for Crawford County, Washington County, Missouri. It was in force for 39 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2013, 3:30 AM CDT (08:30 UTC)
- Expired
- Aug 11, 2013, 6:55 PM CDT
- In force
- 39 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Crawford County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 66 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Meramec River near Sullivan (SLLM7).
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 20 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07014500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
867
WGUS43 KLSX 100830
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
330 AM CDT SAT AUG 10 2013
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Meramec River near Sullivan affecting Crawford and Washington
Counties
.This flood warning is a result of recent rainfall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause river levels to rise even higher than
predicted. The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information, is
available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx
&&
MOC055-221-110830-
/O.NEW.KLSX.FL.W.0192.130810T0830Z-130811T2355Z/
/SLLM7.1.ER.130810T0531Z.130810T1800Z.130810T2355Z.NO/
330 AM CDT SAT AUG 10 2013
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Meramec River near Sullivan
* Until Sunday evening.
* At 3:00 AM Saturday the stage was 11.4 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* IMPACT...At 12.0 feet, the main entrance gate at Onondaga Cave
State Park begins flooding near this height. This may eventually
force the park to use the rear entrance as the primary entrance to
the park.
* IMPACT...At 11.5 feet, a small bridge in the back of Meramec State
Park park is flooded, cutting the park in two. If the river
continues to rise, park officials will evacuate the campgrounds at
this point.
* IMPACT...At 11.0 feet, Right Bank begins to overflow, flooding
wooded areas.
* IMPACT...At 6.0 feet, when the river is rising above this height,
canoe outfitters will generally not rent out canoes or rafts.
&&
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9089 3837 9082
$$
&&
Fld Latest 7am forecast
LOCATION Stg obs stg 08/11 08/12 08/13 08/14 08/15
Meramec River
Sullivan 11.0 11.42 7.2 5.1 4.2 3.7 3.42 follow-up statements
922
WGUS83 KLSX 101523
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1023 AM CDT SAT AUG 10 2013
...The flood warning continues for the following river in Missouri...
The Meramec River near
--Sullivan
.This Flood Warning is a result of the most recent heavy rainfall...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will continue to monitor this situation
and issue follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product along with additional weather and stream information is
available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC055-221-111523-
/O.EXT.KLSX.FL.W.0192.000000T0000Z-130812T0055Z/
/SLLM7.1.ER.130810T0531Z.130810T1315Z.130811T0055Z.NO/
1023 AM CDT SAT AUG 10 2013
The Flood Warning continues for
the Meramec River near Sullivan
* at 10 AM Saturday the stage was 12.1 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...the river will fall below flood stage by this evening.
* IMPACT...At 12.0 feet...The main entrance gate at Onondaga Cave State
Park begins flooding near this height. This may eventually force the
park to use the rear entrance as the primary entrance to the park.
* IMPACT...At 11.5 feet...A small bridge in the back of Meramec State
Park park is flooded, cutting the park in two. If the river continues
to rise...park officials will evacuate the campgrounds at this point.
&&
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9089 3837 9082
$$
&&
Fld Latest 7am forecast
LOCATION Stg obs stg 08/11 08/12 08/13 08/14 08/15
Meramec River
Sullivan 11.0 12.12 8.8 5.8 4.5 3.9 3.6928
WGUS83 KLSX 110111
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
811 PM CDT SAT AUG 10 2013
...The flood warning is cancelled for the following river in
missouri...
Meramec River near
Sullivan
.This will be the last statement for this event...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC055-221-110141-
/O.CAN.KLSX.FL.W.0192.000000T0000Z-130812T0055Z/
/SLLM7.1.ER.130810T0531Z.130810T1315Z.130810T2035Z.NO/
811 PM CDT SAT AUG 10 2013
The Flood Warning is cancelled for
the Meramec River near Sullivan.
* At 7:30 PM Saturday the stage was 10.4 feet.
* Flood stage is 11.0 feet.
* The river fell below flood stage at 3:35 PM Saturday.
* Forecast: The river is forecast to fall to near 5 feet by monday
evening.
&&
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9089 3837 9082
$$
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/11 08/12 08/13 08/14 08/15
Meramec River
Sullivan 11.0 10.42 8.8 5.8 4.5 3.9 3.6What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Aug 10, 3:18 AM CDT, 12 minutes earlier.
Area forecast discussion, Aug 10, 3:18 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 318 AM CDT Sat Aug 10 2013 .SHORT TERM: (Through Late This Afternoon) Issued at 317 AM CDT Sat Aug 10 2013 Early morning precipitation over eastern OK and southern MO was being handled fairly well by the RAP. Based on RAP forecasts of H85 moisture convergence, SHRA/TSRA over southern MO/IL should begin to taper off after 15Z. Heavy downpours are still possible this morning since PW values remain near 2 inches. With a surface high pressure center building into the region and a drier air mass spreading southward today, any afternoon convection should be confined to areas closer to the active quasistationary front near the MO/AR border. Kanofsky .LONG TERM: (Tonight through Friday) Issued at 317 AM CDT Sat Aug 10 2013 All of the 00z NWP output is much more aggressive with the southward surge of the surface ridge into the mid Mississippi Valley tonight and into Sunday. Not only will this mean lower dewpoints and slightly cooler temps, but this will also give the stubborn baroclinic zone that has been anchored over southern Missouri and northern Arkansas a gentle but significant southward nudge. This will greatly lessenthe threat of convection that has seeminly been a nightly occurrance for almost a week over southern Missouri. I have held onto some low pops in our southern counties both tonight and Sunday just in case the later solutions back off on the southward push of the ridge, but if 00z guidance verifies with its trends any rainfall tonight and Sunday should primarily fall south of our CWA. Surface ridge still expected to retreat Sunday night into Monday, allowing the resultant return flow to cause a northward return of the warm and moist air. Have continued slight chance pops for most areas on Sunday night, but it would appear better threat for convection will hold off until Monday when shortwave energy will be able to interact with a diurnal increase of instability. This threat should continue into Monday night. These thunderstorm chances should shut down with the arrival of the next front...which the 00z guidance suggests will be about 12 hours slower that earlier solutions. POPS should diminish from north to south Monday night and Tuesday. Consensus of tonight's medium range guidance dovetails with that of yesterday's day shift, and indicates a fairly significant deepening of the upper trof that is progged to form over the Great Lakes and eastern U.S during the latter half of next week. This in turn means stronger high pressure and a bit more of the associated Canadian airmass backdooring into region. Going trends for the Wednesday-Friday frame still look very good, with this early surge of Canadian air providing the region with unseasonably low humidities and cooler than average temperatures for mid August, and little if any threat of rain. Truett && .AVIATION: (For the 06z TAFs through 06z Saturday Night) Issued at 1050 PM CDT Fri Aug 9 2013 The focus for most of the convection late tonight and Saturday should continue to be south of the taf sites. Much of the low-mid level cloudiness may advect east-southeast of COU and UIN late tonight and east-southeast of the St Louis metro area Saturday morning. Patchy fog will develop late tonight/early Saturday morning due to the light sfc winds...and especially in areas where the clouds clear out. N-nely sfc wind will increase to around 7-8 kts by late Saturday morning and afternoon...then become light again Saturday evening. Specifics for KSTL: VFR low-mid level clouds will continue late tonight...then advect east-southeast of STL Saturday morning. The light sfc wind will increase to around 8 kts Saturday afternoon from a nly direction...then diminish again Saturday night. GKS && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Aug 9, 7:01 PM CDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 701 PM CDT FRI AUG 9 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-101200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 701 PM CDT FRI AUG 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE WITH SEVERE WEATHER NOT ANTICIPATED...GENERALLY ALONG AND SOUTH OF THE I-70 CORRIDOR. DUE TO THE RICH LEVELS OF MOISTURE CURRENTLY IN THE ATMOSPHERE...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE THUNDERSTORMS OR HEAVIER SHOWERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORM CHANCES WILL LINGER OVER THE SOUTHERN HALF OF MISSOURI AND SOUTHERN ILLINOIS SATURDAY THROUGH SUNDAY. THERE IS ANOTHER CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE REGION ON MONDAY...WITH THIS THUNDERSTORM THREAT ENDING FROM NORTH TO SOUTH MONDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:06 PM CDT | River Flood Warning | LSX | Reynolds | 51 hr |
| Aug 9, 9:25 PM CDT | River Flood Warning | LSX | Saint Charles, Saint Louis | 62 hr |
| Aug 10, 12:43 AM CDT | River Flood Warning | LSX | Osage | 32 hr |
| Aug 10, 3:43 AM CDT | Flash Flood Warning | LSX | Iron, Reynolds | 7 hr |
Nearby
River Flood Warnings in Missouri, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.